My horrible 5-day experience with Zoloft

“WE NEED A FULL BAN ON SRRIs BEFORE MORE LIVES ARE DESTROYED!!!”

 

First off, these drugs are absolute poison and should be taken off the market NOW! People’s troubles with anxiety and depression CANNOT be solved with the equivalent of LSD/PCP/Ecstasy! These drugs only inflame the symptoms and make recovery impossible.

I am still coping with a mild case of PPD, brought on by the stress of having two children in two years (my second pregnancy wasn’t planned), and a very troubled stepson that lives with us. I went to my OB/GYN, and while he sent me for a complete physical, including a thyroid/anemia screening, he also handed me three bottles of Zoloft to take for three weeks. He said they would help calm me down, because my anxiety level was awful. I had no idea my anxiety would go from bad to manic.

The first day I took the Zoloft, I felt fine. The next day, I had a vivid, disturbing nightmare and a hypoglycemia-like reaction. Thank God I was able to get down to the refrigerator, even though I was in a near-catatonic state, and consume an ice cream bar. I stabilized, but had no idea what happened to me.

For the next few days, I had severe nightmares, and sometimes when I woke up, I was in a state of anxiety and confusion that I can’t even describe, it was so bizarre. Thought upon thought upon thought, all making no sense.

It was an act of God that I found drugawareness.org and read through these stories. Even though I knew MORE anxiety was a possible reaction to Zoloft, I had no idea it would happen to me!

To make a long story short, I stopped Zoloft after five days, with the encouragement of my OB/GYN. Even he was horrified at my reaction to the drug. I do not blame him for what happened. I don’t think he’s fully aware what this drug can do to people. I would bet most doctors are not aware.

It took another two weeks for the drug to wash completely out of my system. I still had nightmares and severe insomnia for a week after I stopped the drug. Only after two weeks did I start to feel like myself again. Now, I’m back to square one with the PPD. I’m furious that I lost two weeks of recovery because I spent two weeks trying to recover from Zoloft!

I am now taking natural supplements, getting a hormone test (to see if my estrogen/progesterone levels are contributing to this), and eating better. In my opinion, this is the only cure. Don’t rely on a drug. I am fortunate that I stopped using this garbage before I got even further down the road with it! If my reaction after five days was that horrifying, imagine if I continued with this “treatment,” which I now know was no better than pumping my veins full of LSD or PCP!

We can’t cure what’s ailing us with the equivalent of illegal street drugs. Now that I know what these drugs can do, I will do whatever I can to keep people away from them. My life could have been ruined. Many others’ lives ARE ruined. I was lucky. WE NEED A FULL BAN ON SRRIs BEFORE MORE LIVES ARE DESTROYED!!!

Lisa Spinelli
spinman969@aol.com

 

3/25/2002

This is Survivor Story number 34.
Total number of stories in current database is 48

1,113 total views, no views today

Mother of Four Suffers Extreme Anxiety on Prozac

“Please God, let people learn about this so that it does not happen to others.”

 

Hi, I am a 32-year-old mother of 4. I have a wonderful husband, and family. When my baby was a couple weeks old, I went to the doctor (nurse practitioner) to have my thyroid checked out. She asked how I was doing, and I said I was doing really good but I was tired and irritable. (Being a mother of 4 and a new baby that is how I was supposed to be.)
She recommended Prozac, so I thought what the heck I will use it. She sent me home with a 5-day supply, and a prescription. I was on it for 15 days when I totally freaked out. I woke up with period-like cramps because I was due to start my period, and then I got a full blown panic attack. My body was on fire the skin burned from head to toe. I broke out into a cold sweat, but was hot. It was awful.

For the next 3 1/2 weeks it continued. I thought I was going crazy. In this time I saw 2 ER doctors, 2 Endocrinologists (to make sure it was not my thyroid) and 3 different family practitioners. They all said I had developed panic attacks, and sent me to a psychologist, who prescribed Ativan and Xanax which made things worse. Then a sleeping pill. Well I did not use these drugs only a couple of times.

On the 15th day of taking Prozac, I stopped taking it because I knew it had to be the Prozac although the doctors did not agree. And I never touched it since. It has been 33 days since I have taken Prozac and I am better. At least I am sleeping better. But the anxiety is awful and I still have panic attacks. I have been told to maybe try another SSRI to help with the panic and anxiety and I say NO WAY!

I will never touch the stuff again, I am so scared I have to get better. I have 4 children to take care of. And it is wearing on my husband. Sometimes I think maybe I just went crazy, and the Prozac had nothing to do with it. But then my family all says it was the Prozac.
Please God, let people learn about this so that it does not happen to others. I was a lucky one who was smart enough to not take anything else. What about those who don’t know better. How will they end up? I would have been dead or in a mental hospital. Who would have taken care of my children? I thank my sister-in-law. She has been my support through this. She talked me through my panic attacks, and I love her very much. She really cared about me, and without hers I am not sure where I would be.

Please post this and pass the word along. and anyone please feel free to contact me I am here for anyone who needs support.

CYNTHIA
valarie30@yahoo.com

 

Years 2000 and Prior

This is Survivor Story number 66.
Total number of stories in current database is 96

1,066 total views, no views today